MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION NARROW PS OXIN SZ 4N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LEGION NARROW PS OXIN SZ 4N LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71421264
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Deformity/ Disfigurement (2360); Inadequate Pain Relief (2388); Ambulation or Postural Difficulties (2544); Subluxation (4525); Joint Laxity (4526); Implant Pain (4561)
Date of Event 12/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a total knee arthroplasty had been performed on (b)(6) 2017 using oxinim technology by smith & nephew, the patient has had pain and has been limping for over a year.It was noticed on a bone scan that the joint is loose as the cement did not stick and a revision surgery need to be performed, but it has not been scheduled as of today.
 
Additional Manufacturer Narrative
The affected complaint device, used in treatment, was not returned for evaluation.Therefore, a product analysis could not be performed.According to clinical/medical investigation, based on the review of the limited records provided, a definitive root cause for the patient¿s continued pain cannot be concluded.However, the surgeon indicated that he would diagnose loosening as the cause of her pain, although not to rule out infection.The device remains in-situ at this time.Therefore, this complaint can be reassessed if a revision occurs or if additional relevant supporting documentation becomes available.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for part, lot combination.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Per the senior author, none of the complications were implant related and were as the article implied, procedure related.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a total knee arthroplasty had been performed on (b)(6) 2017 using oxinim technology by smith & nephew, the patient has had pain and has been limping for over a year.It was noticed on a bone scan that the joint is loose as the cement did not stick.Revision surgery will be performed on (b)(6) 2022.
 
Additional Manufacturer Narrative
H10: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, based on the review of the limited records provided, a definitive root cause for the patient¿s continued pain cannot be concluded.However, the surgeon indicated that he would diagnose loosening as the cause of her pain, although not to rule out infection.The device remains in-situ at this time.Therefore, this complaint can be reassessed if a revision occurs or if additional relevant supporting documentation becomes available.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 24 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, joint tightness, material in use, patient reaction or loss of sterility.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: case-2020-00028621-1.
 
Event or Problem Description
It was reported that, after a total knee arthroplasty had been performed on (b)(6) 2017 using oxinium technology by smith & nephew, the patient has had pain and has been limping for over a year.It was noticed on a bone scan that the joint is loose as the cement did not stick.A revision surgery was conducted on (b)(6) 2022 to treat this adverse event.The intraoperative findings, diagnoses and the prosthesis explanted during this procedure remains unknown.The patient has started physical therapy for three times a week.
 
Additional Manufacturer Narrative
Corrected data: b4, h6 (health effect - impact code).
 
Event or Problem Description
It was reported that, after a total knee arthroplasty had been performed on (b)(6) 2017 using oxinium technology by smith & nephew, the patient has had pain and has been limping for over a year.It was noticed on a bone scan that the joint is loose as the cement did not stick.A revision surgery was conducted on (b)(6) 2022 to treat this adverse event.During this procedure, the articular insert was replaced with a 15 mm insert.Intraoperatively, a significant amount of scar tissue in the lateral gutter was removed and there was evidence of patellar maltracking.A lateral release was performed which did improve alignment.The femoral and tibial components were noted to be well fixed.The patient tolerated wee the procedure and has started physical therapy three times a week.
 
Additional Manufacturer Narrative
H11: further information received by the manufacturer has revealed that both the tibial and femoral knee components involved in the revision that took place on (b)(6) 2022 were found well fixed to the bone without evidence of loosening.Our investigation will be reassessed and its respective findings will be duly communicated through mdr report 1020279-2022-01900 (internal reference number (b)(4)).We consider all current investigations on mdr report 1020279-2020-07283 closed (internal reference number (b)(4)).

Brand Name
LEGION NARROW PS OXIN SZ 4N LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10976883
Report Number1020279-2020-07283
Device Sequence Number19437856
Product Code JWH
UDI-Device Identifier00885556233955
UDI-Public00885556233955
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K112941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421264
Device Catalogue NumberUNKN01000000
Device Lot Number17KM17886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer03/01/2021
04/02/2022
05/12/2022
08/12/2022
10/06/2022
03/23/2023
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date03/03/2021
04/21/2022
05/13/2022
08/17/2022
10/07/2022
03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GII OVAL RESURFACING PAT 32MM-17KM02208; LGN PS HIGH FLEX XLPE SZ 3-4 11MM-17KT93549
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale